Alert archive / Texas / Flash Flood Warnings in 2010
Flash Flood Warning 7, NWS San Angelo, TX
NWS San Angelo, TX issued this flash flood warning at May 24, 2010, 8:54 PM CDT for McCulloch County, Mason County, Menard County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 24, 2010, 8:54 PM CDT (01:54 UTC)
- Expired
- May 24, 2010, 11:45 PM CDT
- In force
- 3 hr
- Issued by
- NWS San Angelo, TX
- Area
- Storm-based polygon
- Flood severity
- None
Counties Mason County, TX, McCulloch County, TX, Menard County, TX
The radar
The San Angelo radar (KSJT), 109 km from the middle of the area, began a volume at 01:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Del Rio, TX (KDRT), launched 00:00Z, 1.9 hours before the alert went out and 219 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2797 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 967 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 74 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this flash flood warning went out at May 24, 6:46 PM CDT, 2 hours 8 minutes earlier.
Area forecast discussion, May 24, 6:46 PM CDT, 2 hours 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 646 PM CDT MON MAY 24 2010 .DISCUSSION... THUNDERSTORMS WILL CONTINUE OVER MAINLY THE NORTHWEST HILL COUNTRY AND HEARTLAND FOR THE NEXT SEVERAL HOURS. SEE AVIATION BELOW. && .AVIATION... LATEST RADAR DATA INDICATE A LINE OF SHOWERS WITH A FEW THUNDERSTORMS MOVING NORTH ACROSS THE NORTHWEST HILL COUNTRY AND INTO THE SOUTHERN HEARTLAND. AUTOMATED SURFACE OBSERVATION EQUIPMENT AT JUNCTION MEASURED AROUND ONE QUARTER INCH RAINFALL AS THIS LINE MOVE OVER THAT LOCATION ABOUT 45 MINUTES AGO. ALSO...THE VISIBILITY DROPPED TO AROUND ONE MILE...AND THE CEILING DROPPED TO AROUND 2000 FEET ABOVE GROUND LEVEL. LOOK FOR THE ACTIVITY TO CONTINUE UNTIL AROUND 03Z THIS EVENING. LATER TONIGHT...STRATUS WILL RETURN TO WEST CENTRAL TEXAS AND INITIALLY PRODUCE MVFR CEILINGS. AS THE BOUNDARY LAYER CONTINUES TO SATURATE...CEILINGS AT BRADY AND JUNCTION WILL LIKELY FALL INTO THE IFR RANGE WITH OVERCAST BASES AROUND 700 FEET ABOVE GROUND LEVEL. BY MID TO LATE MORNING...PLAN FOR VFR CONDITIONS TO AGAIN DOMINATE WEST CENTRAL TEXAS. 23/HUBER && .PREV DISCUSSION... /ISSUED 345 PM CDT MON MAY 24 2010/ SHORT TERM... STRONG UPPER WAVE OVER THE CENTRAL ROCKIES IS LIFTING ALMOST DUE NORTH EARLY THIS AFTERNOON AND WILL CLOSE OFF OVER EASTERN MONTANA BY TOMORROW MORNING. TRAILING DRYLINE INTO THE BIG BEND REGION IS VERY SLOWLY BUILDING EAST WITH AFTERNOON THUNDERSTORM INITIATION ALONG THE DRY LINE FROM FORT STOCKTON NORTH TO THE MIDLAND ODESSA AREA. THE DRYLINE SOON WILL...IF NOT ALREADY...REACHED ITS FARTHERMOST EASTERN EXTENT AND WILL BEGIN RETREATING WEST TO A LINE FROM THE BIG BEND NORTH INTO EASTERN NEW MEXICO BY LATE EVENING. CURRENT STORMS ARE MOVING NORTHEAST OFF THE DRYLINE AND MAY EVENTUALLY CLIP A FEW OF OUR COUNTIES LATER THIS AFTERNOON AND INTO EARLY EVENING BEFORE DISSIPATING. RELATIVELY WEAK 0-6KM BULK SHEAR OF 20-30 KTS WILL DECREASE TO LESS THAN 20KTS BY EARLY EVENING BUT ANY STORMS MAKING LANDFALL IN OUR COUNTIES MAY STILL BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY CONCERNS. BY TOMORROW MORNING THE DRYLINE WILL BE IN EXTREME WEST TEXAS BUT ANY THUNDERSTORMS RESULTING FROM UPPER DISTURBANCES MOVING OVER THE DRYLINE TOMORROW AFTERNOON COULD POSSIBLY MOVE FAR ENOUGH EAST TO IMPACT OUR WESTERN COUNTIES...HAVE KEPT A SLIGHT CHANCE OF THUNDERSTORMS OVER THE WESTERN COUNTIES THROUGH TOMORROW EVENING. ANY SEVERE STORMS SHOULD STAY WEST OF THE FORECAST AREA TOMORROW WITH EVEN LOWER INSTABILITY EXPECTED FOR OUR AREA THROUGHOUT THE DAY UNDER MOSTLY CLOUDY SKIES. 15 LONG TERM... THE CURRENT UPPER LEVEL PATTERN ACROSS THE CONUS IS CHARACTERIZED BY A LONGWAVE TROUGH IN THE WEST...AND A BLOCKING RIDGE IN THE EAST. A STRONG VORT MAX EMBEDDED WITHIN THE LARGER SCALE TROUGH IS EJECTING NORTHEAST OUT OF THE FOUR CORNERS AND INTO COLORADO. A WEAKER PIECE OF ENERGY TRAILING THIS SYSTEM WILL LIFT OUT OF THE FOUR CORNERS ON TUESDAY. IN THE WAKE OF THE SECOND SYSTEM...ANOTHER DEEP LONGWAVE TROUGH IS EXPECTED TO DEVELOP...THIS TIME FARTHER WEST...ALONG THE WEST COAST BY MIDWEEK. THIS WILL CAUSE THE UPPER RIDGE IN THE EAST TO RETROGRADE WEST OVER THE PLAINS AND WILL PERSIST THERE THRU THE REMAINDER OF THE WEEK INTO THE WEEKEND. LATE IN THE WEEKEND AND EARLY NEXT WEEK...THE MEDIUM RANGE GUIDANCE SUGGESTS THAT THIS WESTERN TROUGH WILL LIFT OUT TO THE NORTHEAST...WHILE A FLATTER UPPER RIDGE PERSISTS OVER TX. OVERALL...I MADE LITTLE IN THE WAY OF CHANGE TO THE GOING FORECAST. WITH THE UPPER RIDGE AXIS SHIFTING WEST OVER W CENTRAL TX LATER THIS WEEK...CHANCES FOR PRECIP WILL BE VERY LOW TO NON- EXISTANT THRU THE FORECAST PERIOD. HIGH TEMPERATURES WILL GRADUALLY CLIMB AS LOW LEVEL MOISTURE IS DILUTED BY DAY AFTER DAY OF SUBSIDENCE BENEATH THE UPPER RIDGE. AS THE SYSTEM ALONG THE WEST COAST EJECTS NORTHEAST...IT WILL BEGIN TO FLATTEN THE UPPER RIDGE SOMEWHAT. A BAROCLINIC ZONE WILL LIKELY DRAG DOWN INTO THE CENTRAL/SOUTHERN PLAINS AND WILL PROBABLY FOCUS STORM ACTIVITY ALONG IT FROM KS DOWN INTO OK AND POSSIBLY FAR NORTH TX. HOWEVER...THE UPPER RIDGE CENTER HOLDS STRONG OVER W CENTRAL TX...AND PRECIP CHANCES ARE JUST TOO LOW TO MENTION IN THE FORECAST AT THIS TIME. LACY && .PRELIMINARY POINT TEMPS/POPS... ABILENE 66 86 65 89 66 / 20 20 20 10 10 SAN ANGELO 67 89 66 88 63 / 20 20 20 10 10 JUNCTION 69 86 65 88 63 / 20 20 10 10 0 && .SJT WATCHES/WARNINGS/ADVISORIES... NONE. && 23/HUBER
Hazardous weather outlook, May 24, 1:37 PM CDT, 7 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 137 PM CDT MON MAY 24 2010 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-251845- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 137 PM CDT MON MAY 24 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED TO WIDELY SCATTERED THUNDERSTORMS ARE POSSIBLE LATE THIS AFTERNOON AND TONIGHT...MAINLY WEST OF A LINE FROM THROCKMORTON TO JUNCTION. IF THUNDERSTORMS DO DEVELOP...THEY WILL HAVE THE POTENTIAL TO REACH SEVERE LEVELS DUE TO LARGE HAIL AND DAMAGING WINDS. IN ADDITION...ANY THUNDERSTORM THAT DEVELOPS WILL BE CAPABLE OF PRODUCING DANGEROUS CLOUD TO GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. 15
In the hours before
Special weather statement, May 24, 5:54 PM CDT, 3 hours before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 554 PM CDT MON MAY 24 2010 TXZ076-250000- CROCKETT TX- 554 PM CDT MON MAY 24 2010 ...SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 700 PM CDT FOR NORTHWESTERN CROCKETT COUNTY... AT 545 PM CDT...A CLUSTER OF STRONG THUNDERSTORMS WAS INDICATED BY NATIONAL WEATHER SERVICE DOPPLER RADAR OVER EXTREME NORTHWESTERN CROCKETT COUNTY...OR ABOUT 13 MILES SOUTHEAST OF MCCAMEY...MOVING EAST AT 8 MPH. THE STRONG THUNDERSTORM WILL REMAIN OVER RURAL AREAS OF... NORTHWESTERN CROCKETT COUNTY. INDIVIDUAL STORMS WITHIN THIS CLUSTER WILL CONTINUE TO REDEVELOP AND MOVE SLOWLY TO THE EAST. THE STORMS WILL CONTAIN FREQUENT CLOUD TO GROUND LIGHTNING...SMALL HAIL...VERY HEAVY RAIN AT TIMES...AND POSSIBLE WIND GUSTS TO 50 MPH. THE HEAVY RAINFALL COULD CAUSE MINOR FLOODING...ESPECIALLY IN ANY LOW WATER CROSSINGS. RESIDENTS ARE ENCOURAGED TO MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER ACTIONS SHOULD A WARNING BE ISSUED. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CDT MONDAY EVENING FOR CROCKETT COUNTY OF WEST CENTRAL TEXAS.
The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 24, 10:36 PM CDT | Areal Flood Advisory | SJT | San Saba | 114 min |
| May 24, 10:54 PM CDT | Areal Flood Advisory | SJT | Kimble | 6 hr |
| May 25, 12:32 AM CDT | Areal Flood Advisory | SJT | McCulloch, Mason, San Saba | 6 hr |
| May 25, 4:48 AM CDT | Areal Flood Advisory | SJT | Kimble | 6 hr |
| May 25, 10:37 AM CDT | Areal Flood Advisory | SJT | Kimble | 6 hr |
| May 25, 10:53 AM CDT | Areal Flood Advisory | SJT | Throckmorton | 112 min |
| May 25, 11:32 AM CDT | Areal Flood Warning | SJT | Kimble | 12 hr |
| May 25, 4:45 PM CDT | Flash Flood Warning | SJT | Schleicher | 3 hr |
| May 25, 6:27 PM CDT | Areal Flood Advisory | SJT | San Saba | 6 hr |
Nearby
Flash Flood Warnings in Texas, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.